Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 226, NWS Mobile, AL

December 25, 2012Clarke County, Mobile County, Washington County, Alabama; 4 counties in Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Dec 25, 2012, 4:50 PM CST for Clarke County, Mobile County, Washington County, Alabama; 4 counties in Mississippi. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 25, 2012, 4:50 PM CST (22:50 UTC)
Expired
Dec 25, 2012, 5:45 PM CST
In force
55 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Clarke County, AL, Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 25, 4:59 PM CSTTORNADO1 Wsw Downtown Mobile, ALAPPARENT LARGE TORNADO SEEN ON LOCAL TELEVISION TOWER CAMERAS MOVING INTO DOWNTOWN MOBILE.
Dec 25, 5:00 PM CSTTORNADODowntown Mobile, ALSIGNIFICANT DAMAGE TO LOCAL HOSPITALS, NUMEROUS HOMES,NUMEROUS BUSINESSES IN MIDTOWN MOBILE AREA. ALABAMA POWER REPORTED 19000 CUSTOMERS WITHOUT POWER. NUMEROUS TREES AND POWERLINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 12:58 PM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
790 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
1.1
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WUUS54 KMOB 252250
SVRMOB
ALC025-097-129-MSC039-041-111-131-252345-
/O.NEW.KMOB.SV.W.0226.121225T2250Z-121225T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
450 PM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHEASTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  EASTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTH CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA...
  MOBILE COUNTY IN SOUTHWEST ALABAMA...
  SOUTHERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 545 PM CST

* AT 445 PM CST...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  GOLF BALL SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WERE LOCATED
  ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF LEAKESVILLE TO 11
  MILES SOUTHWEST OF LUCEDALE TO 7 MILES NORTHWEST OF BILOXI TO BAY
  ST. LOUIS...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...          MIDTOWN MOBILE...
  DOWNTOWN MOBILE...    MOWA CHOCTAW RESERVATION...
  MOVICO...             CODEN...              TILLMANS CORNER...
  THEODORE...           SEMMES...

THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 1 AND 27.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 1 AND 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 PM CST TUESDAY EVENING FOR SOUTH
CENTRAL ALABAMA AND NORTHWEST FLORIDA.

&&

LAT...LON 3037 8826 3039 8840 3073 8842 3068 8918
      3139 8873 3139 8771 3115 8787 3116 8794
      3109 8788 3109 8798 3108 8789 3103 8796
      3105 8787 3095 8787 3088 8799 3083 8794
      3078 8802 3040 8810 3032 8825
TIME...MOT...LOC 2250Z 260DEG 32KT 3124 8832 3084 8868
          3051 8894 3030 8929

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 3:49 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Dec 25, 3:49 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
349 PM CST TUE DEC 25 2012

ALL OF US AT YOUR NATIONAL WEATHER SERVICE IN MOBILE HOPE YOU AND
YOUR FAMILIES HAVE A HAPPY SAFE CHRISTMAS.

...DANGEROUS SEVERE WEATHER EPISODE IS EVOLVING TONIGHT...INCLUDING
A RISK FOR STRONG TORNADOES AND WIDESPREAD DAMAGING WINDS...ACROSS
PORTIONS OF THE CENTRAL GULF COAST REGION...

.SHORT TERM MESOSCALE SITUATION AS OF MID AFTERNOON...HIGHEST RISK
OF LONG TRACK TORNADOES LATE THIS AFTERNOON THROUGH THE MID EVENING
SHOWING CLOSE SYNCHRONIZATION WITH INSITU SURFACE DATA...SATELLITE
IMAGERY AND RADAR IMAGERY. TRACKS OF STORMS ARE GENERALLY RIGHT OF
THE MEAN FLOW INDICATING INGESTION OF HIGH HUMIDITY AIR IN LOW
LEVELS. VEERING OF LOW LEVEL WIND WITH HEIGHT IN THE INSITU AND
FORECAST HODOGRAPHS INDICATING ROTATION. EXPECTING SUPERCELL
DEVELOPMENT WITH DEEPENING ROTATION IN SOUTHEAST MISSISSIPPI BEFORE
SUNSET. MESOCYCLONES DEEPENING AND INTENSIFYING EARLY THIS EVENING.
TORNADO WATCH 695 IN EFFECT UNTIL 8 PM FOR EVERYTHING WEST OF I-65
PLUS BALDWIN COUNTY. TORNADO WATCH 696 IN EFF CT UNTIL 10 PM
ELSEWHERE. EXPECT MOST ACTIVE PERIOD FOR SEVERE WEATHER LATE THIS
AFTERNOON THROUGH THIS EVENING.

LARGER SCALE SYNOPTIC SITUATION FOR TONIGHT...WATER VAPOR IMAGERY IS
CONGRUENT WITH WITH LOWERING GEOPOTENTIAL HEIGHTS SHOWING A
NEGATIVELY TILTED TROUGH WHICH EFFECTIVELY TRANSPORTS HIGH WESTERLY
MOMENTUM AIR FROM HIGH LATITUDES FORMING A VIGOROUS JET STREAK. THIS
EFFECTS INCREASING SHEAR AS WELL AS HELICITY THROUGH THE LOWER
ATMOSPHERE ESPECIALLY BELOW 850. THE RIGHT ENTRANCE/LEFT EXIT
REGIONS AT 500 MB AND THEIR RESULTANT VERTICAL CIRCULATIONS AND
AGEOSTROPHIC COMPONENTS TO THE WIND...ARE FORCING CONVECTION AND
FURTHER SUPPORTING FRONTOGENESIS. LOW LEVEL HELICITY WILL DOWNSTREAM
OF THIS FEATURE IS A REGION OF ELEVATED HIGH ALTITUDE DIVERGENCE
OVER THE CENTRAL GULF COAST/SOUTHEAST STATES. AT THE SURFACE THE
STALLED FRONT HAS BACKED UP NORTHWARD PAST CENTRAL ALABAMA PUTTING
THE REGION IN THE WARM SECTOR OF THE CYCLOGENESIS NOW IN PROGRESS.

0-1 KM STORM RELATIVE HELICITY INCREASING TO NEAR 300 M^2/S^2
INCREASING THE RISK OF DEEP AND LONG LIVED ROTATING UPDRAFTS...SOME
BEARING TORNADOES...IN SUPERCELL STORM. IN FACT...TORNADO PARAMETER
GUIDANCE IS ELEVATED OVER THE ENTIRE FORECAST AREA. LARGE HAIL IS
ALSO POSSIBLE. THIS ENTIRE EVOLUTION WILL BE FOLLOWED BY PASSAGE OF A
FAST MOVING ORGANIZED SQUALL LINE LATER THIS EVENING BRINGING A
HIGHER RISK OF LOCALIZED DAMAGING WIND GUSTS OVER 60 MPH BOWING
STRUCTURES OR LINE ECHO WAVE PATTERNS AS WELL AS RELATIVELY SHORTER
LIVED TORNADOES. THAT WILL BE FOLLOWED BY THE COLD FRONT MOVING EAST
BETWEEN 6 PM AND MIDNIGHT. ADDITIONAL INFORMATION ON THIS EVENT CAN
BE FOUND IN LOCAL HAZARDOUS WEATHER OUTLOOK AND SPECIAL WEATHER
STATEMENT PRODUCTS.

.LONG TERM [WEDNESDAY THROUGH NEW YEAR'S EVE]...NO CHANGES MADE TO
THE FORECAST EXCEPT APPLICATION OF MOS TWEAKS TO HIGH AND LOW
TEMPERATURES ON WEDNESDAY AND THURSDAY NIGHT. AFTER FRONTAL PASSAGE
BELOW AVERAGE TEMPERATURES WILL RESULT BUT REBOUND TOWARD THE END OF
THE WEEK. MID-LEVEL HEIGHT FALLS BEGIN AGAIN AHEAD OF A POSITIVELY
TILTED TROUGH MOVING IN FROM THE WEST. AHEAD OF IT...RETURN FLOW FROM
THE GULF WILL ONCE AGAIN PRIME THE ATMOSPHERE FOR ADDITIONAL STORMS.
NOT EXPECTING AS STRONG AS TODAY...BUT IT WILL INCREASE RAIN CHANCES
FRIDAY AND SATURDAY. BY SATURDAY NIGHT AND SUNDAY...EXPECT
TEMPERATURES TO DROP ONCE AGAIN BEHIND ANOTHER FRONTAL PASSAGE. /77

&&

.MARINE...AN AREA OF LOW PRESSURE OVER CENTRAL LOUISIANA WILL MOVE
RAPIDLY NORTHEAST INTO CENTRAL TENNESSEE BY DAYBREAK WEDNESDAY. THIS
WILL RESULT IN A COLD FRONT MOVING RAPIDLY EAST ACROSS THE MARINE
AREA THIS EVENING...MOVING EAST OF THE COASTAL WATERS BY OR SHORTLY
AFTER MIDNIGHT. INCREASED ONSHORE FLOW IN ADVANCE OF THE FRONT HAS
PROMPTED A SMALL CRAFT ADVISORY...BUT AS THE WIND SHIFTS WEST AND
NORTHWEST BEHIND THE FRONT TONIGHT WILL INCREASE INCREASE
FURTHER...WITH FREQUENT GUSTS TO OR JUST ABOVE GALE FORCE EXPECTED.
THEREFORE...A GALE WARNING IS IN EFFECT FOR THE GULF WATERS FROM 6
PM THIS EVENING TILL NOON WEDNESDAY WITH A SCA REMAINING IN EFFECT
FOR AREA BAYS AND WATERWAYS. THEREAFTER...WINDS WILL DECREASE SLOWLY
WITH A SMALL CRAFT ADVISORY REMAINING IN EFFECT ALL MARINE ZONES
NOON THROUGH 6 PM WEDNESDAY. WINDS WILL BE GREATLY DIMINISHED WITH
LOWER SEAS THROUGH FRIDAY AS HIGH PRESSURE SHIFTS EAST JUST TO THE
NORTH OF THE MARINE AREA. ANOTHER STORM SYSTEM WILL MOVE EAST ACROSS
THE MARINE AREA ON SATURDAY...WITH HIGH PRESSURE QUICKLY REBUILDING
OVER THE COASTAL WATERS SUNDAY INTO THE EARLY PART OF NEXT WEEK.
12/DS

&&

.AVIATION (26/00Z KMOB/KBFM AND KPNS TAF ISSUANCE)...STRENGTHENING
WIND PROFILES OFF THE SURFACE TODAY SHOULD CONTINUE TO BE
POSSIBILITY THROUGH MID EVENING. SURFACE SOUTHERLY FLOW 15 TO 20
KNOTS WITH GUSTS TO BETWEEN 25 AND 30 KNOTS THROUGH THIS EVENING.
GENERALLY MVFR CIGS OUTSIDE OF CONVECTIVE AREAS THROUGH THIS
EVENING...BUT IFR TO LIFR CIG/VSBYS EXPECTED ANYTIME THROUGH AROUND
04Z TONIGHT WITH SHOWERS AND THUNDERSTORMS.  PRIMARY TIME FOR LINE
OF MORE WIDESPREAD SHOWERS AND STORMS...SOME VERY STRONG TO SEVERE
WITH SEVERE WIND GUSTS. 12/DS

&&

.FIRE WEATHER...VERY UNSTABLE CONDITIONS WILL DOMINATE THE REST OF
THE DAY. PERIODS OF RAIN THIS AFTERNOON AND EVENING WITH SEVERE
WEATHER LIKELY. FRONTAL PASSAGE THIS EVENING WITH COLD TEMPERATURES
AND LOWER HUMIDITY BEHIND IT. STRONG NORTHWEST TO NORTH WIND WILL
DOMINATE THE REST OF THE PERIOD...ACCOMPANIED BY HIGH DISPERSION AND
LOWER RELATIVE HUMIDITY. SURFACE WIND AND HUMIDITY NOT EXPECTED TO
MEET CRITERIA THROUGH THE PERIOD. FOG NOT EXPECTED IN THE NEAR TERM
BUT MAY OCCUR LATER THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      44  54  30  54  37 /  60  10  00  05  10
PENSACOLA   48  56  33  54  39 /  80  20  00  05  10
DESTIN      51  59  36  53  40 /  80  20  00  05  10
EVERGREEN   45  52  28  53  30 /  80  20  00  05  10
WAYNESBORO  37  49  26  53  32 /  60  10  00  05  10
CAMDEN      41  49  26  53  30 /  80  20  00  05  10
CRESTVIEW   50  57  30  56  30 /  80  30  00  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

     GALE WARNING UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

     SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...WATERS FROM DESTIN TO
     PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM...

     SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN
     MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
     MOBILE BAY...

&&
Hazardous weather outlook, Dec 25, 2:00 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
200 PM CST TUE DEC 25 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
200 PM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 8 PM FOR ALL INTERIOR COUNTIES OF
SOUTHEAST MISSISSIPPI AND ALABAMA COUNTIES WEST OF INTERSTATE 65.
STRONG...LONG TRACKED TORNADOES ARE POSSIBLE. THIS IS A PARTICULARLY
DANGEROUS WEATHER SITUATION.

THREAT FOR SIGNIFICANT SEVERE WEATHER BEGINNING TO TAKE SHAPE FOR
THIS AFTERNOON AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL
BEGIN TO REDEVELOP ACROSS PARTS OF OUR AREA THIS AFTERNOON IN
RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM TO OUR WEST. AS
THESE ISOLATED SHOWERS AND STORMS DEVELOP...THEY ARE EXPECTED TO
MOVE RAPIDLY TO THE NORTHEAST. ALTHOUGH COVERAGE OF STORMS THIS
AFTERNOON IS NOT EXPECTED TO BE WIDESPREAD...ANY STORMS THAT DO
DEVELOP WILL INTENSIFY RAPIDLY...ESPECIALLY ALONG AND WEST OF THE
I-65 CORRIDOR. THERE IS THE POTENTIAL FOR THESE STORMS TO PRODUCE
STRONG...LONG TRACKED TORNADOES.

AS THE DAY PROGRESSES...A SQUALL LINE THAT IS OVER CENTRAL LOUISIANA
EARLY THIS AFTERNOON IS EXPECTED TO SURGE RAPIDLY EASTWARD... MOVING
INTO SOUTHEAST MISSISSIPPI LATE THIS AFTERNOON AND EARLY THIS
EVENING...THEN RAPIDLY EAST ACROSS SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE MID EVENING HOURS...THEN MOVING EAST OF THE REGION
SHORTLY AFTER MIDNIGHT. THE PRIMARY SEVERE WEATHER CONCERN ALONG THE
SQUALL LINE WILL BE DAMAGING STRAIGHT LINE WINDS OF 60 TO 80 MPH AND
LARGE HAIL...BUT AN ISOLATED TORNADO WILL STILL BE POSSIBLE.
BRIEF...TORRENTIAL DOWNPOURS WILL ALSO LIKELY...BUT DUE TO THE SPEED
OF THE SYSTEM...FLOODING SHOULD BE KEPT TO A MINIMUM. CONVECTIVE
CELLS WILL CONTINUE TO DEVELOP IN THE UNSTABLE WARM SECTOR OF THE
STORM OUT IN ADVANCE OF THE SQUALL LINE...WITH THE CONTINUED THREAT
OF STRONG...LONG TRACKED TORNADOES. THE TIMING FOR THE HIGHEST
POTENTIAL OF DANGEROUS...LONG TRACKED TORNADOES IN SOUTHEAST ALABAMA
AND SOUTHWEST ALABAMA APPEARS TO BE LATE AFTERNOON THROUGH MID
EVENING TODAY.

STAY TUNED FOR FURTHER UPDATES ON THIS POTENTIALLY DANGEROUS WEATHER
SITUATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY
AS ANOTHER SYSTEM PUSHES EASTWARD ACROSS THE GULF OF MEXICO. WHILE
THIS SYSTEM WILL NOT BE NEARLY AS POTENT...PRECIPITATION CHANCES
WILL INCREASE TOWARD THE FIRST HALF OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER THIS AFTERNOON AND
TONIGHT.

GMZ630>635-650-655-670-675-261200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-WATERS
FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
200 PM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTHERLY WINDS WILL BECOME PROGRESSIVELY STRONGER OVER THE MARINE
AREA THROUGH THIS AFTERNOON AND EVENING...CREATING HAZARDOUS
CONDITIONS FOR SMALL CRAFT. THESE WINDS COULD RESULT IN TIDES OF 1
TO 2 FEET ABOVE PREDICTED LEVELS LATER IN THE DAY CLOSER TO THE TIME
OF HIGH TIDE.

A LINE OF US STRONG TO SEVERE MARINE STORMS IS FORECAST TO CROSS THE
MARINE AREA THROUGH THE EVENING HOURS WITH A CONTINUED RISK OF SOME
OF THESE STORMS PRODUCING TORNADOES OVER WATER. OUT AHEAD OF THIS
LINE...MORE ISOLATED INDIVIDUAL STORMS COULD ALSO PRODUCE TORNADOES
OVER WATER THIS AFTERNOON AND EVENING.

THE LINE OF SEVERE THUNDERSTORMS WILL SHIFT EAST OF DESTIN BY OR
SHORTLY AFTER MIDNIGHT.

WITH THE PASSAGE OF THE STRONG LINE OF STORMS...STRONG SOUTHWESTERLY
WINDS WILL BECOME MORE WESTERLY...AND BE CAPABLE OF CAPSIZING SMALLER
MARINE CRAFT. EVEN STRONGER NORTHWESTERLY WINDS...POSSIBLE
APPROACHING GALE FORCE...CAN BE EXPECTED DURING THE PREDAWN HOURS
WEDNESDAY AND WEDNESDAY MORNING. WILL CONTINUE TO MONITOR THE EARLY
WEDNESDAY TIME FRAME FOR POSSIBLE GALE CONDITIONS.

THE THREAT OF SEVERE WEATHER IS EXPECTED TO END DURING THE PREDAWN
HOURS WEDNESDAY AS THE STRONG COLD FRONT CLEARS THE AREA...BUT
HAZARDOUS CONDITIONS FOR SMALL CRAFT DUE TO STRONG WINDS IS EXPECTED
TO CONTINUE UNTIL THE WINDS SUBSIDE WEDNESDAY INTO WEDNESDAY NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY
AS ANOTHER SYSTEM PUSHES EASTWARD ACROSS THE GULF OF MEXICO. WHILE
THIS SYSTEM WILL NOT BE NEARLY AS POTENT...PRECIPITATION CHANCES
WILL INCREASE TOWARD THE FIRST HALF OF THE WEEKEND.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 9:38 PM CSTSmall Craft AdvisoryMOB20 hr
Dec 25, 4:41 AM CSTGale WarningMOB31 hr
Dec 25, 4:41 AM CSTSmall Craft AdvisoryMOB13 hr
Dec 25, 4:41 AM CSTSmall Craft AdvisoryMOB42 hr
Dec 25, 4:41 AM CSTSmall Craft AdvisoryMOB42 hr
Dec 25, 2:01 PM CSTSpecial Marine WarningMOB62 min
Dec 25, 2:43 PM CSTTornado WarningMOBClarke32 min
Dec 25, 2:55 PM CSTTornado WarningMOBClarke, Monroe65 min
Dec 25, 3:14 PM CSTSpecial Marine WarningMOB61 min
Dec 25, 3:35 PM CSTTornado WarningMOBCovington, Crenshaw55 min
Dec 25, 4:07 PM CSTTornado WarningMOBClarke, Monroe, Wilcox68 min
Dec 25, 4:12 PM CSTTornado WarningMOBMobile33 min
Dec 25, 4:13 PM CSTSpecial Marine WarningMOB17 min
Dec 25, 4:17 PM CSTTornado WarningMOBClarke, Mobile, Washington10 min
Dec 25, 4:24 PM CSTTornado WarningMOBCrenshaw51 min
Dec 25, 4:24 PM CSTTornado WarningMOBChoctaw66 min
Dec 25, 4:28 PM CSTTornado WarningMOBWilcox17 min
Dec 25, 4:39 PM CSTTornado WarningMOBConecuh, Escambia, Monroe51 min
Dec 25, 4:41 PM CSTTornado WarningMOBConecuh, Escambia49 min
Dec 25, 4:44 PM CSTTornado Warning EmergencyMOBBaldwin, Mobile61 min
Dec 25, 4:47 PM CSTSpecial Marine WarningMOB43 min
Dec 25, 4:52 PM CSTTornado WarningMOBChoctaw, Clarke, Washington53 min
Dec 25, 4:52 PM CSTTornado WarningMOBCrenshaw38 min
Dec 25, 5:00 PM CSTTornado WarningMOBMobile, Washington45 min
Dec 25, 5:08 PM CSTTornado WarningMOBCrenshaw45 min
Dec 25, 5:08 PM CSTTornado WarningMOBWilcox52 min
Dec 25, 5:13 PM CSTTornado WarningMOBCovington18 min
Dec 25, 5:16 PM CSTTornado WarningMOBBaldwin, Clarke, Mobile, Monroe44 min
Dec 25, 5:17 PM CSTTornado WarningMOBClarke, Washington58 min
Dec 25, 5:23 PM CSTTornado WarningMOBMonroe, Wilcox23 min
Dec 25, 5:28 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Mobile, Washington62 min
Dec 25, 5:40 PM CSTSevere Thunderstorm WarningMOBChoctaw, Clarke, Wilcox65 min
Dec 25, 5:44 PM CSTTornado WarningMOBClarke, Wilcox46 min
Dec 25, 5:56 PM CSTTornado WarningMOBClarke, Washington64 min
Dec 25, 3:19 PM CSTTornado WarningMOBPerry, Stone56 min
Dec 25, 3:49 PM CSTSevere Thunderstorm WarningMOBGreene, Perry, Wayne56 min
Dec 25, 4:06 PM CSTTornado WarningMOBGreene, Perry54 min
Dec 25, 4:12 PM CSTTornado WarningMOBGeorge, Greene, Perry, Stone48 min
Dec 25, 4:14 PM CSTTornado WarningMOBPerry, Wayne61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.